Alert archive / Illinois / Heat Advisories in 2021
Heat Advisory 5, NWS Lincoln, IL
NWS Lincoln, IL issued this heat advisory at Aug 12, 2021, 2:45 AM CDT for 28 counties in Illinois. It took effect at Aug 12, 2021, 12:00 PM CDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Aug 12, 2021, 2:45 AM CDT (07:45 UTC)
- In effect from
- Aug 12, 2021, 12:00 PM CDT
- Expired
- Aug 12, 2021, 5:46 PM CDT
- In force
- 6 hr
- Issued by
- NWS Lincoln, IL
All 28 counties
Cass County, IL, Champaign County, IL, Christian County, IL, Clark County, IL, Clay County, IL, Coles County, IL, Crawford County, IL, Cumberland County, IL, DeWitt County, IL, Douglas County, IL, Edgar County, IL, Effingham County, IL, Fulton County, IL, Jasper County, IL, Lawrence County, IL, Logan County, IL, Macon County, IL, Mason County, IL, Menard County, IL, Morgan County, IL, Moultrie County, IL, Piatt County, IL, Richland County, IL, Sangamon County, IL, Schuyler County, IL, Scott County, IL, Shelby County, IL, Vermilion County, IL
The radar
The Lincoln radar (KILX), 69 km from the middle of the area, began a volume at 07:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 7.8 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3800 J/kg
- Mixed-layer CIN
- -58 J/kg
- Mixed-layer LCL
- 1058 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 255 m²/s²
- 0-3 km storm-relative helicity
- 406 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 20.7
The text
As transmitted.
359 WWUS73 KILX 120745 NPWILX URGENT - WEATHER MESSAGE National Weather Service Lincoln IL 245 AM CDT Thu Aug 12 2021 ILZ036-040>057-061>063-066>068-071>073-121545- /O.NEW.KILX.HT.Y.0005.210812T1700Z-210813T0000Z/ Fulton-Schuyler-Mason-Logan-De Witt-Piatt-Champaign-Vermilion- Cass-Menard-Scott-Morgan-Sangamon-Christian-Macon-Moultrie- Douglas-Coles-Edgar-Shelby-Cumberland-Clark-Effingham-Jasper- Crawford-Clay-Richland-Lawrence- Including the cities of Canton, Rushville, Havana, Lincoln, Clinton, Monticello, Champaign, Urbana, Danville, Beardstown, Petersburg, Winchester, Jacksonville, Springfield, Taylorville, Decatur, Sullivan, Tuscola, Charleston, Mattoon, Paris, Shelbyville, Greenup, Marshall, Effingham, Newton, Robinson, Flora, Olney, and Lawrenceville 245 AM CDT Thu Aug 12 2021 ...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING... * WHAT...Heat index values up to 106 degrees expected. * WHERE...Portions of central, east central, southeast and west central Illinois. * WHEN...From noon today to 7 PM CDT this evening. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$
2 follow-up statements
727 WWUS73 KILX 121959 NPWILX URGENT - WEATHER MESSAGE National Weather Service Lincoln IL 259 PM CDT Thu Aug 12 2021 ILZ036-040>048-053-055-057-122100- /O.CAN.KILX.HT.Y.0005.000000T0000Z-210813T0000Z/ Fulton-Schuyler-Mason-Logan-De Witt-Piatt-Champaign-Vermilion- Cass-Menard-Macon-Douglas-Edgar- Including the cities of Canton, Rushville, Havana, Lincoln, Clinton, Monticello, Champaign, Urbana, Danville, Beardstown, Petersburg, Decatur, Tuscola, and Paris 259 PM CDT Thu Aug 12 2021 ...HEAT ADVISORY IS CANCELLED... Rain, storms and cloud cover have cooled off the area. Excessive heat index readings are no longer expected. Therefore the heat advisory has been cancelled. $$ ILZ049>052-054-056-061>063-066>068-071>073-130000- /O.CON.KILX.HT.Y.0005.000000T0000Z-210813T0000Z/ Scott-Morgan-Sangamon-Christian-Moultrie-Coles-Shelby-Cumberland- Clark-Effingham-Jasper-Crawford-Clay-Richland-Lawrence- Including the cities of Winchester, Jacksonville, Springfield, Taylorville, Sullivan, Charleston, Mattoon, Shelbyville, Greenup, Marshall, Effingham, Newton, Robinson, Flora, Olney, and Lawrenceville 259 PM CDT Thu Aug 12 2021 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...Heat index values up to 105 degrees expected. * WHERE...Portions of central, east central, southeast and west central Illinois. * WHEN...Through 7 PM CDT this evening. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$
725 WWUS73 KILX 122246 NPWILX URGENT - WEATHER MESSAGE National Weather Service Lincoln IL 546 PM CDT Thu Aug 12 2021 ILZ049>052-054-056-061>063-066>068-071>073-130000- /O.CAN.KILX.HT.Y.0005.000000T0000Z-210813T0000Z/ Scott-Morgan-Sangamon-Christian-Moultrie-Coles-Shelby-Cumberland- Clark-Effingham-Jasper-Crawford-Clay-Richland-Lawrence- Including the cities of Winchester, Jacksonville, Springfield, Taylorville, Sullivan, Charleston, Mattoon, Shelbyville, Greenup, Marshall, Effingham, Newton, Robinson, Flora, Olney, and Lawrenceville 546 PM CDT Thu Aug 12 2021 ...HEAT ADVISORY IS CANCELLED... Rain and storms have cooled the air across the heat advisory areas. Therefore, the heat advisory has been cancelled. $$ Shimon
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this heat advisory went out at Aug 11, 11:42 PM CDT, 3 hours 3 minutes earlier.
Area forecast discussion, Aug 11, 11:42 PM CDT, 3 hours 3 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 1142 PM CDT Wed Aug 11 2021 .SYNOPSIS... Issued at 203 PM CDT Wed Aug 11 2021 Wet and unsettled weather will remain possible through Friday ahead of a sagging cold front. Cooler and drier conditions will return this weekend in wake of frontal passage. Nevertheless, hot and humid conditions will return by the middle of next week, and will accompany thunderstorm chances. && .UPDATE... Issued at 902 PM CDT Wed Aug 11 2021 Updates have been made to increase PoPs mainly Knox, Stark, and Marshall Counties as thunderstorms have been developing along a boundary from northeast IL into southeast IA, well ahead of an earlier zone of convection earlier in the evening. Strong instability of 3000-3500 J/kg MLCAPE in this zone could produce strong storms, although higher potential for severe storms resides more in northern/northeast IL where shear is stronger and satellite imagery indicates more lift from a shortwave. Overnight, CAM models have been fairly consistent in depicting more widespread thunderstorm activity developing and sinking southward across central IL aided by a low level jet. Timing in intensity of the feature has varied widely. && .SHORT TERM...(This evening through Friday) ISSUED AT 203 PM CDT Wed Aug 11 2021 Deep convection has developed across central Wisconsin this afternoon along and ahead of a surface cold front. As this front drifts southeastward into northern Illinois this evening, some questions remain as to whether this activity will be sustained. The main limiting factor will be insufficient deep-layer shear as mid- level flow begins to weaken. Any renewed convective activity this evening will likely be triggered by a subtle mid-level shortwave impulse that rides above an intensifying LLJ. The magnitude and direction of the shear vectors will play a key role in determining convective mode this evening across central Illinois. The latest RAP analysis (19z) suggests bulk shear vectors will be oriented roughly parallel to the line of forcing, meaning that convection should grow upscale into a linear MCS. However, relatively weak 0-3km shear magnitudes (< 25 kts) means that the cold pool from this linear MCS would struggle to stay balanced, and would ultimately become outflow dominant. This all adds us to a raggedy line of storms north of I-72 later this evening. Still, bouyancy will likely be sufficient enough to yield an isolated severe wind threat, as a few downdrafts along the line punch down to the surface. A lot of forecast uncertainty remains for Thursday as convective debris likely keeps central Illinois capped through late morning. If clouds can break by afternoon, there will likely be enough bouyancy ahead of the cold front to support strong-to-severe thunderstorms. If clouds linger, the capping inversion will likely remain in place and suppress convective initiation as the front slowly sags southward across the outlook area. Despite mid 70s dewpoints pooling ahead of the front Thursday afternoon, clouds will likely hold temperatures down into the upper 80s. This should keep heat index values below advisory criteria on Thursday, but they will still be in the mid 90s. The cold front will begin to push south of I-70 by Friday. With similar CAPE/Shear profiles in place as Today and Thursday, the threat for isolated severe storms remains possible Friday ahead of the front. A temperature gradient will be present across the region on Friday afternoon, with low 80s behind the front, and upper 80s ahead of it. At this time, we do not anticipate a heat advisory for Friday either. .LONG TERM...(Saturday through Wednesday) ISSUED AT 203 PM CDT Wed Aug 11 2021 Cooler and drier weather conditions will work into the Midwest this weekend in wake of frontal passage. Surface high pressure will then continue to build across the region through early next week, suppressing the weather pattern. By Tuesday, winds will veer southerly as surface high pressure departs toward the Appalachians. This will allow temperatures and humidity to surge upward once again, and will mark the return of thunderstorm chances. && .AVIATION...(For the 06Z TAFS through 06Z Thursday night) Issued at 1142 PM CDT Wed Aug 11 2021 Scattered showers and thunderstorms expected to become more numerous overnight, starting near KPIA and KBMI by 06Z, then expanding southward through the remaining central IL terminals KSPI, KDEC, and KCMI. Conditions should generally remain VFR, however IFR-MVFR vsbys and MVFR cigs could accompany the stronger storms. Have included VCTS in TAFs, however amendments may be needed for the evolution of thunderstorms. By morning, scattered SHRA/TSRA over the area should begin to dissipate, with precipitation likely to end by 15Z-18Z. Wind shear is anticipated until 12Z-13Z due to 40 kt SW wind at the 2000 foot level AGL. Otherwise, surface winds from the SW 10-15 kts should predominate through the period, with higher gusts expected from 18Z-01Z. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...37 SYNOPSIS...MJA SHORT TERM...MJA LONG TERM...MJA AVIATION...37
Hazardous weather outlook, Aug 11, 4:10 PM CDT, 10 hours 35 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 410 PM CDT Wed Aug 11 2021 ILZ027>031-036>038-040>051-053-122115- Cass-Champaign-De Witt-Fulton-Knox-Logan-Macon-Marshall-Mason- McLean-Menard-Morgan-Peoria-Piatt-Sangamon-Schuyler-Scott-Stark- Tazewell-Vermilion-Woodford- 410 PM CDT Wed Aug 11 2021 ...HEAT ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... This Hazardous Weather Outlook is for portions of central Illinois, east central Illinois and west central Illinois. .DAY ONE...TONIGHT... Additional thunderstorms are likely late this evening north of I-72. Isolated wind gusts to 60 mph will be possible with some of these storms. Locally heavy rain will also accompany the stronger storms, which may cause localized flooding. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... While isolated storms are possible during the day on Thursday, there will be a better chance Thursday night. A few of those may be strong to locally severe. The threat of storms will diminish Friday with the passage of a cold front. The heat index is likely to reach 100 to 105 degrees again on Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this evening across central Illinois. ILZ052-054>057-061>063-122115- Christian-Clark-Coles-Cumberland-Douglas-Edgar-Moultrie-Shelby- 410 PM CDT Wed Aug 11 2021 ...HEAT ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... This Hazardous Weather Outlook is for portions of central Illinois and east central Illinois. .DAY ONE...TONIGHT... Additional thunderstorms are possible late this evening. Isolated wind gusts to 40 mph will be possible with some of these storms. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... While isolated storms are possible during the day on Thursday, there will be a better chance Thursday night. A few of those may be strong to locally severe. The threat of storms will diminish Friday with the passage of a cold front. The heat index is likely to reach around 105 degrees again on Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed tonight, beginning late evening. ILZ066>068-071>073-122115- Clay-Crawford-Effingham-Jasper-Lawrence-Richland- 410 PM CDT Wed Aug 11 2021 ...HEAT ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... This Hazardous Weather Outlook is for portions of southeast Illinois. .DAY ONE...TONIGHT... Minor flooding will continue on the Embarras River near Lawrenceville, and the Little Wabash River near Clay City. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... While isolated storms are possible during the day on Thursday, there will be a better chance Thursday nigh and Friday. A few of those may be strong to locally severe. The threat of storms will diminish later Friday afternoon with the passage of a cold front. The heat index will be around 105 degrees on Thursday. Minor flooding on the Embarras River will subside early Friday morning, but linger on the Little Wabash River through Saturday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. MJA
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 2:59 AM CDT | Special Weather Statement | ILX | McLean | 46 min |
| Aug 12, 3:14 AM CDT | Severe Thunderstorm Warning | ILX | McLean | 31 min |
| Aug 12, 3:51 AM CDT | Special Weather Statement | ILX | McLean | 24 min |
| Aug 12, 4:02 AM CDT | Special Weather Statement | ILX | Tazewell | 43 min |
| Aug 12, 4:26 AM CDT | Severe Thunderstorm Warning | ILX | Logan, McLean, Tazewell | 21 min |
| Aug 12, 8:12 AM CDT | Special Weather Statement | ILX | McLean | 48 min |
| Aug 12, 9:13 AM CDT | Severe Thunderstorm Warning | ILX | Champaign, McLean | 47 min |
| Aug 12, 9:24 AM CDT | Areal Flood Advisory | ILX | DeWitt, McLean, Piatt | 3 hr |
| Aug 12, 10:04 AM CDT | Flash Flood Warning | ILX | Champaign, McLean | 5 hr |
| Aug 12, 10:52 AM CDT | Severe Thunderstorm Warning | ILX | Champaign | 38 min |
| Aug 12, 11:17 AM CDT | Flash Flood Warning | ILX | Champaign, DeWitt, Piatt | 3 hr |
| Aug 12, 11:26 AM CDT | Special Weather Statement | ILX | Fulton, Tazewell | 49 min |
| Aug 12, 12:16 PM CDT | Special Weather Statement | ILX | Logan | 44 min |
| Aug 12, 1:05 PM CDT | Special Weather Statement | ILX | Vermilion | 40 min |
| Aug 12, 1:45 PM CDT | Special Weather Statement | ILX | Champaign, Piatt | 45 min |
| Aug 12, 2:16 PM CDT | Flash Flood Warning | ILX | Champaign, DeWitt, Piatt | 119 min |
| Aug 12, 2:23 PM CDT | Special Weather Statement | ILX | Champaign | 52 min |
| Aug 12, 2:35 PM CDT | Special Weather Statement | ILX | Christian, Morgan, Sangamon | 25 min |
| Aug 12, 2:43 PM CDT | Severe Thunderstorm Warning | ILX | Christian, Macon, Sangamon | 47 min |
| Aug 12, 2:53 PM CDT | Severe Thunderstorm Warning | ILX | Vermilion | 37 min |
| Aug 12, 3:01 PM CDT | Areal Flood Warning | ILX | Champaign, McLean | 6 hr |
| Aug 12, 3:08 PM CDT | Severe Thunderstorm Warning | ILX | Christian, Macon, Moultrie, Shelby | 52 min |
| Aug 12, 3:43 PM CDT | Severe Thunderstorm Warning | ILX | Coles, Cumberland, Effingham, Moultrie, Shelby | 47 min |
| Aug 12, 4:15 PM CDT | Flash Flood Warning | ILX | Douglas, Moultrie, Shelby | 3 hr |
| Aug 12, 4:29 PM CDT | Severe Thunderstorm Warning | ILX | Clark, Crawford, Cumberland, Effingham, Jasper, Shelby | 46 min |
| Aug 12, 5:09 PM CDT | Severe Thunderstorm Warning | ILX | Clark, Crawford, Jasper | 36 min |
| Aug 12, 5:28 PM CDT | Special Weather Statement | ILX | Scott | 32 min |
| Aug 12, 5:30 PM CDT | Severe Thunderstorm Warning | ILX | Cass, Morgan, Scott | 18 min |
Nearby
Heat Advisories in Illinois, 2021Every heat advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.